Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
OmgiitsEmma

Birth control and the regimen

I've been on birth control since the end of March. I am also using the regimen and have been for almost 7 weeks. My skin isn't completely cleared up. I am still breaking out (not as much but pimples are still there). I want to go off my birth control because it was very expensive, but i'm scared that when I go off of it I will break out even more. Anyone have experience with this?

Share this post


Link to post
Share on other sites

I've been on and off birth control while on the regimen. Birth control didn't help my acne much, so there was no effect on my skin when I stopped using it after I had cleared up with the regimen.

I would wait until your acne is well-controlled with the regimen before stopping birth control, so give it another month or two. You might break out when stopping (especially if you found that birth control was very helpful in reducing your acne), but the breakout will be much smaller and shorter-lived than if you weren't on the regimen. You might need to use a little more BP after stopping birth control to maintain the same level of clearness, too.

Share this post


Link to post
Share on other sites
Guest

Hi,

I don't know about you, but I have polycystic ovarian syndrome and have to take a birth control pill for my skin. I don't like taking it either so about 6 months ago I decided just to stop taking it. For about 3 months my skin wasn't any worse but now it has flared up so badly. It's absolutely awful and I'm so depressed with it that I've gone back on my pill again, even though i really didn't want to. And what's worse is that I went to the Docs and they told me that it will be a few months before it starts taking effect again- so now I have this to suffer for a while more. My skin was bad when I was on the pill, but now it is so bad I really wish I'd never tried coming off it.

This might not happen to you at all, but I just wanted to tell you my experience so that you can make an informed decision.

Hope it helps.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×